Hypersensitivity pneumonitis associated with co-proxamol (paracetamol + dextropropoxyphene) therapy

S P Matusiewicz, W A Wallace, G K Crompton

Research output: Contribution to journalArticlepeer-review

Abstract

A 61-year-old man developed hypersensitivity pneumonitis and skin rash in close association with taking co-proxamol. These problems occurred in spite of being treated with prednisolone 40 mg daily (20 mg daily at the time of presentation) for assumed cranial arteritis. A therapeutic challenge with paracetamol was negative and the patient continues to take this drug. It seems likely that this patient's rash and hypersensitivity pneumonitis was caused by dextropropoxyphene. Dextropropoxyphene has not been reported previously as a cause of hypersensitivity pneumonitis.

Original languageEnglish
Pages (from-to)475-6
Number of pages2
JournalPostgraduate Medical Journal
Volume75
Issue number886
Publication statusPublished - Aug 1999

Keywords

  • Acetaminophen
  • Alveolitis, Extrinsic Allergic
  • Analgesics
  • Anti-Inflammatory Agents
  • Dextropropoxyphene
  • Drug Combinations
  • Drug Eruptions
  • Giant Cell Arteritis
  • Humans
  • Male
  • Middle Aged
  • Prednisolone

Fingerprint Dive into the research topics of 'Hypersensitivity pneumonitis associated with co-proxamol (paracetamol + dextropropoxyphene) therapy'. Together they form a unique fingerprint.

Cite this